Alert archive / California / Flash Flood Warnings in 2015

Flash Flood Warning 4, NWS Los Angeles, CA

March 1, 2015Ventura County, California

NWS Los Angeles, CA issued this flash flood warning at Mar 1, 2015, 4:32 PM PST for Ventura County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2015, 4:32 PM PST (00:32 UTC)
Expired
Mar 1, 2015, 7:30 PM PST
In force
3 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Ventura County, CA

The radar

The Los Angeles radar (KVTX), 23 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WGUS56 KLOX 020032
FFWLOX
CAC111-020330-
/O.NEW.KLOX.FF.W.0004.150302T0032Z-150302T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
432 PM PST SUN MAR 1 2015

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL VENTURA COUNTY IN SOUTHWEST CALIFORNIA...

* UNTIL 730 PM PST

* AT 423 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORM BETWEEN CAMARILLO AND MOORPARK 
NORTH OF HIGHWAY 101. ROADWAY FLOODING WILL OCCUR ON SANTA ROSA ROAD.

* LOCATIONS IN THE WARNING INCLUDE SANTA ROSA 
VALLEY...MOORPARK...CAMARILLO...AND SOMIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3438 11904 3437 11884 3420 11889 3421 11901

$$

SUKUP/HALL
3 follow-up statements
080 
WGUS76 KLOX 020043
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
443 PM PST SUN MAR 1 2015

CAC111-020330-
/O.CON.KLOX.FF.W.0004.000000T0000Z-150302T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
443 PM PST SUN MAR 1 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PST FOR
CENTRAL VENTURA COUNTY...

AT 428 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE AREA THAT 
INCLUDES SANTA ROSA VALLEY...MOORPARK...CAMARILLO...AND SOMIS. RADAR 
ESTIMATES INDICATE THAT OVER ONE INCH OF RAIN HAS FALLEN WITH THIS 
STORM SO FAR. THE THUNDERSTORM IS LOCATED NORTH OF HIGHWAY 101 AND 
IS SLOWLY DRIFTING NORTH AND IS EXPECTED TO STAY NORTH OF THE 
SPRINGS FIRE BURN AREA AT THIS TIME. MOTORISTS TRAVELING ON HIGHWAY 
118 BETWEEN SOMIS AND MOORPARK AND SANTA ROSA ROAD BETWEEN CAMARILLO 
AND MOORPARK WILL LIKELY EXPERIENCE ROADWAY FLOODING...VERY POOR 
VISIBILITY...AND SMALL HAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
OXNARD.

&&

LAT...LON 3438 11904 3437 11884 3420 11889 3421 11901

$$

SUKUP/HALL
441 
WGUS76 KLOX 020204
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
604 PM PST SUN MAR 1 2015

CAC111-020330-
/O.CON.KLOX.FF.W.0004.000000T0000Z-150302T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
604 PM PST SUN MAR 1 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PST FOR
CENTRAL VENTURA COUNTY...

AT 552 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE SHOWERS OVER THE AREA THAT  INCLUDES SANTA ROSA 
VALLEY...MOORPARK...AND SOMIS. EARLIER...PUBLIC OFFICIALS REPORTED 
FLOODING ON SANTA ROSA ROAD. DOPPLER RADAR ESTIMATED THAT ONE TO TWO 
INCHES OF RAIN FELL OVER THIS AREA IN A SHORT PERIOD OF TIME. 
MODERATE SHOWERS WILL CONTINUE OVER THIS AREA FOR THE NEXT SEVERAL 
HOURS...PRODUCING ADDITIONAL RUNOFF AND CONTINUED FLASH FLOODING. 
MOTORISTS TRAVELING ON HIGHWAY 118 BETWEEN SOMIS AND MOORPARK AND 
SANTA ROSA ROAD BETWEEN CAMARILLO AND MOORPARK WILL LIKELY 
EXPERIENCE ROADWAY FLOODING AND POOR VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
OXNARD.

&&

LAT...LON 3438 11904 3437 11884 3420 11889 3421 11901

$$

SUKUP/HALL
354 
WGUS76 KLOX 020328
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
728 PM PST SUN MAR 1 2015

CAC111-020337-
/O.EXP.KLOX.FF.W.0004.000000T0000Z-150302T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
728 PM PST SUN MAR 1 2015

...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM PST FOR CENTRAL
VENTURA COUNTY...

SHOWERS AND THUNDERSTORMS IN THE VICINITY OF THE WARNED AREA HAVE 
WEAKENED. LIGHT TO MODERATE SHOWERS WILL CONTINUE FOR AT LEAST THE 
NEXT SEVERAL HOURS...HOWEVER FLASH FLOODING IS NO LONGER EXPECTED.

LAT...LON 3438 11904 3437 11884 3420 11889 3421 11901

$$

SUKUP/HALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 2:07 PM PST, 2 hours 25 minutes earlier.

Area forecast discussion, Mar 1, 2:07 PM PST, 2 hours 25 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
207 PM PST SUN MAR 1 2015

.SYNOPSIS...

A MOIST AND UNSTABLE AIR MASS IN PLACE FROM A COLD UPPER LOW
PRESSURE SYSTEM WILL BRING SHOWERS AND A SLIGHT CHANCE OF
THUNDERSTORMS TO THE AREA THROUGH MONDAY. A WEAKER STORM SYSTEM
WILL FOLLOW ON ITS HEELS LATER MONDAY ALLOWING FOR LINGERING
SHOWERS INTO EARLY TUESDAY. DRY AND WARMER WEATHER IS EXPECTED
LATE TUESDAY THROUGH FRIDAY.

&&

.SHORT TERM (TONIGHT-WEDNESDAY)...

A COLD CUTOFF TROUGH OF LOW PRESSURE CENTERED NEAR POINT
CONCEPTION CONTINUES TO LINGER OVER THE AREA THIS AFTERNOON. THIS
TROUGH IS DRIFTING SLOWLY SOUTH AND EAST...AND WILL REMAIN OVER
THE REGION INTO MONDAY. A MOIST AND UNSTABLE AIR MASS WILL PERSIST
OVER THE AREA. RADAR AND SATELLITE IMAGERY INDICATE SHOWERY
ACTIVITY BECOMING MORE WIDESPREAD AND NUMEROUS AS PREVIOUSLY
SURMISED WITH DAYTIME HEATING. CONVECTIVE STORMS WILL CONTINUE
INTO THE EVENING HOURS AS CYCLOGENESIS OCCURS. WITH THE LOW
FREEZING AND SNOW LEVELS...THERE IS POTENTIAL FOR SMALL HAIL AND
GRAUPEL...POSSIBLY ACCUMULATING AT TIMES AS THE STORM CORES ARE
RATHER INTENSE THIS AFTERNOON. LOCALIZED FLOODING IS POSSIBLE TOO
ESPECIALLY IN LOW-LYING AREAS. RECENTLY BURN AREAS WILL BE
MONITORED CLOSELY AS RATES COULD REACH CRITICAL THRESHOLDS FOR
MUD AND DEBRIS FLOWS...SUCH AS THE COLBY...POWERHOUSE...AND
SPRINGS BURN AREAS.

AN UPSTREAM KICKER TROUGH ALONG THE BRITISH COLUMBIA COAST WILL
DROP SOUTH INTO THE REGION THROUGH MONDAY AND DISPLACE THE
SLOW-MOVING CUTOFF TROUGH BETWEEN MONDAY AND TUESDAY. GFS
SOLUTIONS HOLD ONTO THE IDEA THAT THE TROUGH MAY MOVE OFFSHORE
AND HAVE LITTLE IMPACT FOR THE AREA. NAM-WRF SOLUTIONS ARE
STARTING BUY INTO THIS IDEA. POPS HAVE BEEN DECREASED AND WEATHER
HAS BEEN SCALED BACK SOMEWHAT IN-LINE WITH THIS IDEA.

NORTHEAST FLOW ALOFT ON THE LEE SIDE OF THE KICKER TROUGH TUESDAY
WILL PERMIT AN OFFSHORE FLOW PATTERN TO DEVELOP AND BRING A WARMER
AND DRIER AIR MASS FOR LATE WEEK. RIDGING ALOFT WILL REENFORCE AND
BUILD IN BEHIND THE TROUGH WEDNESDAY...AND BRING ADDITIONAL
WARMING AND DRYING FOR THE REGION.

.LONG TERM (THURSDAY-SUNDAY)...

RIDGING ALOFT WILL REENFORCE AND BUILD IN BEHIND THE TROUGH
SOMETIME BETWEEN THURSDAY AND FRIDAY. ADDITIONAL WARMING AND
DRYING IS LIKELY FOR THE REGION...BUT IT COULD BE DELAYED BY A
DAY DEPENDING UPON WHAT HAPPENS WITH ANOTHER WEAK WAVE DROPPING
SOUTH IN THE NORTHERLY FLOW ALOFT. BY FRIDAY...AN OMEGA BLOCKING
RIDGE SHOULD ESTABLISH FOR THE WEEKEND. THE WARMEST DAY AT THIS
TIME APPEARS TO BE SATURDAY WHEN THE RIDGE CENTER IS OVERHEAD. THE
RIDGE SHOULD LINGER INTO EARLY NEXT WEEK.

&&

.AVIATION...01/1745Z.

AT 1745Z...THERE WAS NO MARINE INVERSION AT KLAX.

OVERALL...LOW CONFIDENCE IN 18Z TAF PACKAGE. UNSTABLE AIR MASS WILL
CONTINUE TO GENERATE SCATTERED SHOWERS AND EVEN THE POSSIBILITY OF
AN ISOLATED THUNDERSTORM JUST ABOUT AT ANY TAF SITE THROUGH THIS
EVENING. IN TERMS OF CIG/VSBY RESTRICTIONS...CONDS WILL LIKELY VARY
BETWEEN VFR AND MVFR...WITH A GOOD CHANCE OF MVFR CIGS BEING
PREDOMINATE THIS AFTERNOON/EVENING...EXCEPT 30 PERCENT CHANCE FOR
LIFR/IFR FOR KPRB THROUGH 19Z

KLAX...LOW CONFIDENCE IN 18Z TAF. CONFIDENCE IN TIMING OF ANY MVFR
CIGS THRU THE PERIOD IS LOW. THERE IS A SLIGHT CHANCE OF TSTMS
THROUGH THIS EVENING.

KBUR...LOW CONFIDENCE IN 18Z TAF. CONFIDENCE IN TIMING OF ANY MVFR
CIGS THRU THE PERIOD IS LOW. THERE IS A SLIGHT CHANCE OF TSTMS
THROUGH THIS EVENING.

&&

.MARINE...01/950 AM.

HIGH CONFIDENCE IN WINDS REMAINING BELOW SMALL CRAFT ADVISORY LEVELS
THROUGH EARLY TUESDAY MORNING. ON TUESDAY...THERE IS A CHANCE OF
NORTHWEST WINDS INCREASING TO SMALL CRAFT ADVISORY LEVELS ACROSS THE
OUTER WATERS. 30 PERCENT CHANCE FOR THE WESTERN PORTION OF THE SBA
CHANNEL TUESDAY AFTERNOON.

MAIN ISSUE IN THE SHORT TERM WILL BE THE CONTINUED THREAT OF
THUNDERSTORMS THROUGH MONDAY EVENING. WITH ANY THUNDERSTORMS THAT
DEVELOP...THERE WILL BE THE POTENTIAL FOR BRIEF GUSTY WINDS...SMALL
HAIL AND EVEN A WATERSPOUT.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...HALL
AVIATION/MARINE...CK
SYNOPSIS...HALL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 1, 6:00 AM PST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST SUN MAR 1 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-021400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST SUN MAR 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

SHOWERS WILL CONTINUE ACROSS THE REGION TODAY. THERE IS A SLIGHT
CHANCE OF THUNDERSTORMS. SOME THUNDERSTORM COULD PRODUCE SMALL HAIL
AND HEAVY DOWNPOURS.

SNOW LEVELS WILL BE BETWEEN 3500 AND 4000 FT. SNOW COULD AFFECT
TRAVEL ON PORTIONS OF INTERSTATE 5...HIGHWAY 2 AND HIGHWAY 33.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE COASTAL WATERS. ANY
THUNDERSTORM THAT FORMS MAY PRODUCE LOCALLY GUSTY WINDS AND ROUGH
SEAS...CLOUD TO WATER LIGHTNING...HEAVY RAINFALL WITH REDUCED
VISIBILITY...AND ISOLATED WATERSPOUTS.

* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

THROUGH MONDAY MORNING SHOWERS WILL CONTINUE ACROSS THE REGION
TODAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. SOME THUNDERSTORM
COULD PRODUCE SMALL HAIL AND HEAVY DOWNPOURS. SNOW LEVELS WILL BE
BETWEEN 3500 AND 4000 FT. SNOW COULD AFFECT TRAVEL ON PORTIONS OF
INTERSTATE 5...HIGHWAY 2 AND HIGHWAY 33. THERE IS A CHANCE OF
THUNDERSTORMS ACROSS THE COASTAL WATERS. ANY THUNDERSTORM THAT FORMS
MAY PRODUCE LOCALLY GUSTY WINDS AND ROUGH SEAS...CLOUD TO WATER
LIGHTNING...HEAVY RAINFALL WITH REDUCED VISIBILITY...AND ISOLATED
WATERSPOUTS.

A FAST MOVING STORM SYSTEM MAY BRING SHOWERS...ISOLATED
THUNDERSTORMS AND MOUNTAIN SNOW TO THE REGION MONDAY AFTERNOON
THROUGH MONDAY NIGHT.

* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ASR

In the hours before

Special weather statement, Mar 1, 1:49 PM PST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
149 PM PST SUN MAR 1 2015

CAZ040-044-045-053-012215-
VENTURA COUNTY COAST CA-VENTURA COUNTY COASTAL VALLEYS CA-VENTURA
COUNTY INTERIOR VALLEYS CA-VENTURA COUNTY MOUNTAINS CA-
149 PM PST SUN MAR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VENTURA COUNTY UNTIL 215
PM PST...

AT 142 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OJAI...OR 15 MILES NORTH OF VENTURA...MOVING
NORTH AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
EXPECT LOCAL FLOODING OF ROADWAYS.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL VENTURA COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3427 11901 3424 11922 3429 11935 3465 11938
      3467 11901 3443 11900
TIME...MOT...LOC 2149Z 199DEG 6KT 3450 11921

KAPLAN
Special weather statement, Mar 1, 2:32 PM PST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
232 PM PST SUN MAR 1 2015

CAZ041-045-046-054-088-547-012330-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES CA-LOS
ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE CA-LOS
ANGELES COUNTY SAN FERNANDO VALLEY CA-SANTA CLARITA VALLEY CA-SANTA
MONICA MOUNTAINS RECREATIONAL AREA CA-VENTURA COUNTY COASTAL VALLEYS
CA-
232 PM PST SUN MAR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN VENTURA AND
CENTRAL LOS ANGELES COUNTIES UNTIL 330 PM PST...

AT 224 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SANTA MONICA...OR 15 MILES WEST OF DOWNTOWN
LOS ANGELES. THIS STORM WAS NEARLY STATIONARY. THERE WILL BE LOCAL
FLOODING ACROSS PORTIONS OF WEST LOS ANGELES INTO THE SAN FERNANDO
VALLEY FROM WOODLAND HILLS TO SAN FERNANDO INCLUDING...VAN
NUYS...NORTH HOLLYWOOD.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   SANTA MONICA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3392 11832 3393 11844 3399 11849 3403 11853
      3403 11865 3404 11867 3434 11864 3434 11818
TIME...MOT...LOC 2231Z 192DEG 2KT 3400 11856

KAPLAN
Special weather statement, Mar 1, 2:50 PM PST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
250 PM PST SUN MAR 1 2015

CAZ034-037-051-012315-
SAN LUIS OBISPO COUNTY CENTRAL COAST CA-SAN LUIS OBISPO COUNTY
INTERIOR VALLEYS CA-SAN LUIS OBISPO COUNTY MOUNTAINS CA-
250 PM PST SUN MAR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN LUIS OBISPO COUNTY
UNTIL 315 PM PST...

AT 242 PM PST...DOPPLER RADAR SHOWED AND STORM SPOTTERS CONFIRM A
STRONG THUNDERSTORM NEAR SAN LUIS OBISPO. THIS STORM WAS MOVING
NORTHWEST AT 15 MPH...AND IS PRODUCING HEAVY RAIN...PEA SIZE
HAIL...AND LIGHTNING. THE HAIL SHOWER IS STRONG ENOUGH THAT
ACCUMULATING HAIL MAY AFFECT AREA ROADS...CREATING VERY HAZARDOUS
DRIVING CONDITIONS.

AREAS AFFECTED BY THIS STORM INCLUDE... CENTRAL SAN LUIS OBISPO
COUNTY WEST OF THE CITY OF SAN LUIS OBISPO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3547 12081 3551 12054 3523 12051 3520 12072
TIME...MOT...LOC 2245Z 091DEG 14KT 3525 12071

SMITH
Special weather statement, Mar 1, 3:16 PM PST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
316 PM PST SUN MAR 1 2015

CAZ034-037-051-012345-
SAN LUIS OBISPO COUNTY CENTRAL COAST CA-SAN LUIS OBISPO COUNTY
INTERIOR VALLEYS CA-SAN LUIS OBISPO COUNTY MOUNTAINS CA-
316 PM PST SUN MAR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN LUIS OBISPO COUNTY
UNTIL 345 PM PST...

AT 312 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS BETWEEN SAN LUIS OBISPO AND MORRO
BAY...MOVING WEST AT 15 MPH. SPOTTERS REPORT THAT THESE STORMS ARE
PRODUCING HEAVY RAINFALL...SHOWERS OF HAIL RANGING FROM PEA SIZE TO
ONE HALF INCH IN DIAMETER...AND OCCASIONAL LIGHTNING. PONDING WATER
AND ACCUMULATING HAIL MAY CREATE SLICK ROADWAYS AND EXTREMELY
DANGEROUS DRIVING CONDITIONS.

* LOCATIONS IMPACTED INCLUDE THE AREA BETWEEN SAN LUIS OBISPO TO
PORT SAN LUIS AND NORTHWARD TO MORRO BAY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3531 12088 3539 12087 3541 12061 3519 12058
      3516 12078 3520 12086 3522 12088 3525 12091
      3526 12091
TIME...MOT...LOC 2311Z 091DEG 14KT 3533 12079

SMITH
Special weather statement, Mar 1, 3:52 PM PST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
352 PM PST SUN MAR 1 2015

CAZ034-037-020045-
SAN LUIS OBISPO COUNTY CENTRAL COAST CA-SAN LUIS OBISPO COUNTY
INTERIOR VALLEYS CA-
352 PM PST SUN MAR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN LUIS OBISPO COUNTY
UNTIL 445 PM PST...

AT 348 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ATASCADERO...OR 11 MILES SOUTHWEST OF PASO
ROBLES...MOVING SOUTHWEST AT 10 MPH. ADDITIONAL THUNDERSTORMS 8
MILES WEST OF CAMBRIA WILL MOVE TOWARD THE COAST AT AROUND 10 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HEAVY RAIN AND SMALL HAIL
ALONG WITH OCCASIONAL LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   CAYUCOS...ATASCADERO...AND CAMBRIA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3558 12063 3540 12063 3539 12087 3544 12091
      3544 12095 3545 12100 3547 12102 3560 12102
TIME...MOT...LOC 2348Z 061DEG 8KT 3548 12074

SMITH

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 5:03 PM PSTFlash Flood WarningLOXVentura4 hr
Mar 1, 5:23 PM PSTAreal Flood AdvisoryLOXLos Angeles112 min
Mar 1, 5:42 PM PSTSpecial Marine WarningLOX48 min
Mar 1, 8:11 PM PSTSpecial Marine WarningLOX64 min
Mar 1, 8:16 PM PSTSpecial Marine WarningLOX29 min
Mar 1, 8:45 PM PSTSpecial Marine WarningLOX90 min
Mar 1, 8:48 PM PSTAreal Flood AdvisoryLOXLos Angeles3 hr
Mar 1, 9:27 PM PSTSpecial Weather StatementLOXLos Angeles48 min
Mar 1, 11:02 PM PSTAreal Flood AdvisoryLOXLos Angeles3 hr
Mar 2, 1:49 AM PSTAreal Flood AdvisoryLOXLos Angeles116 min
Mar 2, 6:22 AM PSTSpecial Marine WarningLOX53 min
Mar 2, 7:16 AM PSTSpecial Marine WarningLOX59 min
Mar 2, 8:22 AM PSTSpecial Marine WarningLOX113 min
Mar 2, 9:11 AM PSTSpecial Weather StatementLOXLos Angeles49 min
Mar 2, 10:17 AM PSTSpecial Marine WarningLOX118 min
Mar 2, 12:04 PM PSTSpecial Weather StatementLOXSanta Barbara56 min

Nearby

Flash Flood Warnings in California, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.